Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

My diabetes is not controlling after taking insulin also

I got diabetes thyroid since 9 years age is 38 years, I am taking huminsulin 34 units twice in a day eltroxin 50mg for thyroid but both are not controlling plz advice me some good medications and my sugar levels are 200 to 380 mg in RBS
Asked On : Sun, 20 Dec 2009
Answers:  4 Views:  301
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics
Psychiatrist 's  Response
WELL WOULD SURELY TRY TO RESOLVE YOUR PROBLEM.

IT LOOKS YOU ARE ALREADY UNDER TREATMENT OF SOME ENDOCHRINOLOGIST.THERE CAN BE VARIOUS REASONS FOR REDUCED RESPONSE OF BOTH THE DRUGS.

1.AUTOIMMUNITY-SOMETIME THYROXINE MOLECULS ARE DESTROYED BY BODY DISTURBED IMMUNE SYSTEM,SAME OCCUR IN CASE OF INSULIN.

2.DECREASED GASTRIC SECRETION ,USE OF ANTACIDS WITH DRUGS REDUCES ABSORPTION OF THYROXINE.

4)DELAYED EMPTYING OF STOMACH DUE TO ANY CAUSE WILL REDUCE THE ABSORPTION.

5)DEVELOPEMENT OF RESISITANCE OF BOTH THYROXINE AND INSULIN IS VERY COMMAN.

6)LEVOTHYROXINE JUST AN ENTOMER (MIRROR IMAGE),CHEMICALLY SAME,OF THYROXINE SHOULD HELP YOU WITHOUT ALTERING DRUG DOSES.

7)INSTEAD OF HUMAN INSULIN PORK INSULIN MAY OVERCOME AUTOIMMUNE REACTION.

ANOTHER FACTOR CAUSING INSULIN MALFUNCTION IS HEAT.ALWAYS KEEP INSULIN REFRIGIRATED.(HEAT RENDER PROTIEN DENATURE).

8)YOU CAN ASK YOUR DOCTOR FOR POSSIBILITY OF PIOGLITAZONE+METFORMINE+GLIMPRIDECOMBINATION ADMINISTRATION FOR YOU.

9)CONSUME MORE PROTIEN AS PROTIEN DEFICIENCIES MAY LEAD TO BOTH INSULIN AND THYROXINE DEPLITION,AFTER ALL BOTH ARE PROTEIN.

(POSSIBLY CHANGING TO LEVOTHYROXINE ,ORAL HYPOGLYCEMIC COMBINATION PIOGLITAZONE+GLIMPRIDE+METFORMIN ,WITH BALANCED DIET WITH MORE PROTEIN WILL HELP YOU,KINDLY USE THESE ALL MEASURES IN SUPERVISION OF ENDOCRINOLOGIST.)

MOST OF PEOPLE GO UNDERNOURISHED BY DIETING FOR DIABETES CONTROL,AVOID THIS AND HAVE BALANCED DIET.

Answered: Sat, 17 Sep 2011
I find this answer helpful
Diabetologist Dr. Amit Rajput's  Response
You must get yourself evaluated by an endocrinologist.

Are you a Type 1 or Type 2 diabetic? Are you on oral medications? What is your height and weight? Which Huminsulin are you using? R, N, 30/70 or 50/50?

A change in oral medications might work. If you are a type 1 diabetic, thrice a day insulin should also work.
Answered: Fri, 16 Sep 2011
I find this answer helpful
  Anonymous's Response

Get into Insulin mode try to achieve the optimal blood levels of blood sugar and the thyroid hormone. When you get that automatically the doctor tries to put you bak on the oral pills for the diabetes. More importantly along with them are the weight control and the diet that you take. Watch your diet and exdercise to get maximum benefit. Control the blood triglycerides also.

Answered: Sun, 20 Dec 2009
Pediatrician, Infectious Diseases Dr. Hema Yadav's  Response
Hi Renu
Welcome to Healthcare Magic.
You must be aware that uncontrolled blood sugar for prolonged time can lead to problems of kidney , eyes and vessels of body .since you are also hypothyroid it is very important that you consult an endocrinologist or diabetologist who is a specialist for treating such cases.such a doctor will first take your detailed history, examine you thoroughly including weight, bp , do important blood test like bl sugar, lipid profile, Thyroid profile, HbA1c a new test for sugar control and then start appropriate treatment.He wil also guide you in proper diet and exercise management.
So then once controlled you may not require so much insulin.
Kindly consult and relieve your doubts.
Thanks
Answered: Fri, 16 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor